MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS

BIO-RAD MEDICAL DIAGNOSTICS GMBH BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF; IH-CARD ABD(DVI+)-CONF; 48 CARDS
Catalog Number 813191100
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our intial report on this incident.
 
Event or Problem Description
The customer reported false positive results ih-card abd (dvi+)-conf on ih-500.The customer also reported some technical issues and a pipettor error message.She did not provide a date of event.The customer returned neither the supposedly defective lot for investigational testing nor the samples that caused false positive test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples and controls on ih-500.All positive and negative reactions were correct.We did not observe any false positive reactions.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The investigation of the instrument data is still ongoing.
 
Event or Problem Description
The customer reported false positive results ih-card abd (dvi+)-conf on ih-500.The customer also reported some technical issues and a pipettor error message.She did not provide a date of event.The customer returned neither the supposedly defective lot for investigational testing nor the samples that caused false positive test results.Therefore our quality control laboratory tested their retention sample of the supposedly defective lot with different donor samples and controls on ih-500.All positive and negative reactions were correct.We did not observe any false positive reactions.The donor samples showed clearly negative results, evaluated both visually and by the software of the instrument.Furthermore, the retention sample was visually checked, and all acceptance criteria were met.The specifications were: visible supernatant, homogeneous gel, intact sealing, no splashes in the reaction chamber.The customer states that after spinning cards, they no longer had any false positives.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.Regarding the affected ih-500: due to missing information like card id and date and time when the false positive result appeared it was not possible to analyze the case in detail.The received snapshot files did not show a (general) problem which could have led to the mentioned issue.According to an e-mail, the weekly maintenance was performed the last time 2 weeks before the issue started.A missing weekly "weekly maintenance" may lead to false results.We would like to point out that the weekly maintenance should be done within the required timeframe.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
BLOOD GROUPING REAGENT IH-CARD ABD(DVI+)-CONF
Common Device Name
IH-CARD ABD(DVI+)-CONF; 48 CARDS
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, 63303
GM  63303
MDR Report Key11214596
Report Number9610824-2020-00098
Device Sequence Number2967431
Product Code QHR
UDI-Device Identifier07611969952137
UDI-Public(01)07611969952137(17)210928(10)8022070
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
125534
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Catalogue Number813191100
Device Lot Number8022070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2020
Supplement Date Received by Manufacturer12/27/2020
Initial Report FDA Received Date01/22/2021
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH CARD ABD/D(DVI-)+REV A1,B, LOT 8035010; IH CARD ABD/D(DVI-)+REV A1,B, LOT 8035010; IH-500, SN (B)(6); IH-500, SN (B)(6)